Doctors not overly concerned about Johnson and Johnson vaccination
BURLINGTON, Vt. (WCAX) - Vermont, New York and New Hampshire have paused the use of the Johnson and Johnson vaccine for COVID after six reported cases in the U.S. of a blood clot complication.
So what should you know if you already got a J&J shot? Our Dom Amato spoke with doctors from the UVM Medical Center to find out.
Doctors say this is a rare event and it’s very unlikely that we will see a similar case in Vermont, and they say people should not be overly worried.
But there could still be some concern out there for anyone, particularly women, who got the Johnson and Johnson vaccine.
Dr. Mary Cushman, a hematologist at the UVM Medical Center, says to pay attention to your body because this type of blood clot is unusual.
She says the biggest red flag would be a really severe headache, not one that would go away if you took Tylenol, just a really unrelenting headache. Abdominal pain and vomiting are also symptoms.
“The bottom line is if you have anything unusual going on between about four or five days and two weeks of getting the vaccine, that’s when you should contact your physician. And, of course, if you’re in an emergency situation, you can call 911,” Cushman said.
If you have questions about the J&J vaccine or any other vaccine-related questions, send them our way. I will be interviewing Vermont Health Commissioner Dr. Mark Levine on our 3 News Now streaming platform. You can watch that live on Wednesday at 3 p.m. So send us an email with your question at firstname.lastname@example.org or message us on Facebook.
Copyright 2021 WCAX. All rights reserved.